Missouri, 2006

Hail in Missouri, January 10, 2006

January 10, 2006 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jan 10, 4:00 AM CST, 0 minutes earlier.

Area forecast discussion, Jan 10, 4:00 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
400 AM CST TUE JAN 10 2006

...HEAVY SNOW WARNING DOWNGRADED TO SNOW ADVISORY OVER SOUTHEAST
KANSAS AND WESTERN MISSOURI.  WINTER WEATHER ADVISORY ISSUED FOR
PORTIONS OF CENTRAL MISSOURI...

.DISCUSSION...

WHILE LIGHTNING HAS DIMINISHED SINCE 08Z...CONVECTION CONTINUES AS A
MIXTURE OF PRECIPITATION TYPES ACROSS SGF CWA.  DRIER LOW LEVEL AIR
HAS LEAD TO FREEZING WET BULBS ACROSS CENTRAL MISSOURI PROMPTING THE
ISSUANCE OF A WINTER WEATHER ADVISORY.  AREAS FARTHER WEST REMAINS
MAIN FORECAST CHALLENGE TODAY.

WHILE RAIN HAS CHANGED OVER TO SNOW OR SNOW MIXED WITH FREEZING RAIN
OVER SOUTHEAST KANSAS...HEAVY SNOW REPORTED UNDER THIN BAROCLINIC
LEAF OVER NORTH CENTRAL OK INTO SOUTHEAST KS...AND SLOWLY ADVECTING
EASTWARD.

00Z/06Z NAM AND GFS SOLUTIONS WARMER THAN PREVIOUS RUNS LEADING TO A
SIGNIFICANT REDUCTION IN SNOW ACROSS THE WESTERN SGF CWA.  FOUGHT
OFF TEMPTATION TO FURTHER DIMINISH SNOW TOTALS BUT KEYED IN ON NAMS
600-500MB NEG EPV THAT FORMS IN RESPONSE TO APPROACHING DRY SLOT.
STILL THIS FEATURE AT BEST PROVIDES ONLY A LIMITED PERIOD OF
CONVECTIVE SNOWS BETWEEN KS TURNPIKE AND A LINE RUNNING FROM
COLUMBUS TO OSCEOLA LATE THIS MORNING INTO THE AFTERNOON...OR BEFORE
SUPPORT IN THE FORM OF A WEAK TROWAL ADVECTS NORTH OUT OF THE SGF
CWA.  NEXT FORECAST CHALLENGE WAS FORECASTING SNOW AMOUNTS WITH
TRAILING EDGE OF THE TROWAL THAT DROPPED SOUTH ALONG KS BORDER.
LOOKING AT 295-305 ISENTROPICS FEEL BETTER LIFT TO BE ALONG MAIN
WEST TO EAST PORTION OF TROWAL THUS EXPECT DIMINISHING SNOW
INTENSITIES BY LATE AFTERNOON...KEEPING MOST AREAS WITHIN SNOW
ADVISORY AT 2 TO 4 INCH AMOUNTS.

STRONG WARM AIR ADVECTION DEPICTED BY ALL SHORT RANGE MODELS
STARTING WEDNESDAY TEMPERED WITHIN EXPECTED SNOW AREAS...OTHERWISE
TRENDED TEMPERATURES UPWARD FROM WEDNESDAY INTO THURSDAY NIGHT.  NO
CHANGES MADE BEYOND THEN.

&&

.AVIATION...

MVFR CONDITIONS WILL PREVAIL THROUGH THE DAY TUESDAY WITH LOW
CEILINGS AND VISIBILITIES LIMITED BY PRECIPITATION AND FOG.
THUNDERSTORMS EMBEDDED IN A LARGE SHIELD OF RAIN WILL CONTINUE
OVERNIGHT. THE RAINFALL WILL BE MIXED AT TIMES WITH SLEET. LIFR
CONDITIONS WILL LIKELY DEVELOP TUESDAY MORNING WITH PRECIPITATION
TRANSITIONING TO A MIX OR ALL SNOW.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...SNOW ADVISORY IN EFFECT TODAY WEST OF A LINE FROM JOPLIN TO
BOLIVAR TO WARSAW. WINTER WEATHER ADVISORY IN EFFECT THROUGH THIS
EVENING NORTH AND EAST OF A LINE FROM VERSAILLES TO BUFFALO TO
ROLLA.
KS...SNOW ADVISORY IN EFFECT TODAY FOR EXTREME SOUTHEAST KANSAS.

WFO SGF
Hazardous weather outlook, Jan 9, 8:15 PM CST, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
815 PM CST MON JAN 9 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101900-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
815 PM CST MON JAN 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

 SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED ACROSS SOUTHEAST
 KANSAS AND FAR SOUTHWEST MISSOURI LATE TONIGHT. RAIN WILL
 TRANSITION TO SNOW TOWARD SUNRISE WEST OF A LINE FROM JOPLIN TO
 OSCEOLA.

 THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHERN AND SOUTH CENTRAL
 MISSOURI OVERNIGHT. OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY
 RAINFALL WILL ACCOMPANY THE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

 SNOW WILL SPREAD OUT OF SOUTHEAST KANSAS AND INTO THE MISSOURI
 OZARKS TUESDAY. THE HEAVIEST SNOW WILL FALL NORTHWEST OF A LINE
 FROM JOPLIN TO VERSAILLES WHERE TOTAL ACCUMULATIONS OF 5 TO 8
 INCHES WILL BE POSSIBLE. SNOWFALL AMOUNTS WILL BE LESS FARTHER EAST
 WITH ACCUMULATIONS OF 2 TO 5 INCHES POSSIBLE NORTHWEST OF A LINE
 FROM BRANSON TO SALEM. FAR SOUTH CENTRAL MISSOURI WILL RECEIVE
 MOSTLY RAIN WITH ONLY AN INCH OR LESS OF SNOW POSSIBLE.

 THIS IS A RAPIDLY DEVELOPING WINTER WEATHER SITUATION. THOSE WITH
 TRAVEL PLANS TUESDAY SHOULD STAY TUNED TO NOAA WEATHER RADIO AND
 OTHER MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER
  SPOTTERS ARE ENCOURAGE TO RELAY SNOW ACCUMULATIONS TO THE NATIONAL
  WEATHER SERVICE IN SPRINGFIELD MISSOURI.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Special weather statement, Jan 10, 3:59 AM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
359 AM CST TUE JAN 10 2006

MOZ102-101030-
BARRY-
359 AM CST TUE JAN 10 2006

...SIGNIFICANT WEATHER ALERT FOR CENTRAL BARRY COUNTY UNTIL 430 AM
CST...

AT 356 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM JUST SOUTH OF CASSVILLE...OR 18 MILES NORTHWEST
OF EUREKA SPRINGS. THIS STORM WAS MOVING NORTH AT 50 MPH.

COPIOUS AMOUNTS OF SMALL HAIL...UP TO A HALF INCH IN DIAMETER...IS
EXPECTED WITH THIS STORM. SLEET AND HAIL COULD ACCUMULATE ON
ROADWAYS MAKING TRAVEL DIFFICULT IN THE THUNDERSTORM.

IZZI

The radar

The Springfield radar (KSGF), 74 km away, was scanning. The volume nearest the first event began at 10:01 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Barry

When
January 10, 4:00 AM CST
Where
Barry County, Cassville
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.683, -93.867

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5487514.